MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA IM CA 19-9; SYSTEM, TEST, CARBOHYDRATE AG (CA19-9), MONITORING, MANAGEMENT PANCREATIC CANCER

SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA IM CA 19-9; SYSTEM, TEST, CARBOHYDRATE AG (CA19-9), MONITORING, MANAGEMENT PANCREATIC CANCER
Model Number N/A
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/20/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer reports observation of a discordant, elevated atellica im ca19-9 result for a patient which disagreed with the clinical pictures of the patient and with alternate method testing.The discordant result was not reported to the physician.There are no allegations of patient harm, changes in treatment, or delays of diagnosis in association with the observed discordance.
 
Additional Manufacturer Narrative
An outside of the united states (ous) customer obtained a sample result that recovered higher with atellica im ca 19-9 lot 528 than with 2 alternate methods and also disagreed with the clinical picture of the patient.Siemens investigated the event, which included an assessment of reagent, instrument, and sample data.Reagent and instrument issues were ruled out based on quality control (qc) results that were within acceptable ranges, and there were no issues reported with other patient samples.When the sample was treated with a heterophilic blocking tube (hbt) and tested with the atellica im ca 19-9 assay, the result dropped indicating that heterophilic antibodies are elevating the results with the atellica im ca 19-9 assay.The limitations of procedure section of the heterophilic blocking tube instructions for use (ifu) states, "there may be some samples with extremely strong heterophilic interference.In such cases the hbt may not be able to block all of the assay interference." the limitations section of the atellica im ca 19-9 instructions for use (ifu) states, "patient samples may contain heterophilic antibodies that could react in immunoassays to give falsely elevated or depressed results.This assay is designed to minimize interference from heterophilic antibodies.Additional information may be required for diagnosis." "this device is not indicated for screening or the early detection of pancreatic cancer or as a diagnostic tool to confirm the presence or absence of malignant pancreatic disease." the interpretation of results section of the ifu states, "results of this assay should always be interpreted in conjunction with the patient¿s medical history, clinical presentation, and other findings." based on the available information, the cause of the discordant result is consistent with a sample specific interferent.A product performance issue was not identified.

Brand Name
ATELLICA IM CA 19-9
Common Device Name
SYSTEM, TEST, CARBOHYDRATE AG (CA19-9), MONITORING, MANAGEMENT PANCREATIC CANCER
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict ave
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
333 coney st.
east walpole MA 02032
Manufacturer Contact
stacy loukos
333 coney st.
east walpole, MA 02032
3392064073
MDR Report Key18210710
Report Number1219913-2023-00301
Device Sequence Number6255467
Product Code NIG
UDI-Device Identifier00630414598161
UDI-Public00630414598161
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K031393
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/23/2024
Device Model NumberN/A
Device Catalogue Number10995489
Device Lot Number528
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/01/2023
Initial Report FDA Received Date11/27/2023
Date Device Manufactured05/23/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient Age32 YR
Patient SexMale